Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 372, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 3, 2012, 5:21 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 3, 2012, 5:21 PM CDT (22:21 UTC)
- Expired
- Nov 3, 2012, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 3, 5:23 PM CDT | HAIL 0.5 | 2 Nw Hendersonville, TN | 0.25 TO 0.5 INCH HAIL REPORTED AT MANSKER FARMS BLVD AND CENTERPOINT ROAD IN HENDERSONVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306
WUUS54 KOHX 032221
SVROHX
TNC037-165-189-032245-
/O.NEW.KOHX.SV.W.0372.121103T2221Z-121103T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
521 PM CDT SAT NOV 3 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 518 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THE STORM WAS NEAR GOODLETTSVILLE...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKEWOOD...
HENDERSONVILLE...
GREEN HILL...
MOUNT JULIET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3644 8634 3614 8637 3623 8683 3639 8677
3642 8675 3642 8672 3641 8670 3642 8669
TIME...MOT...LOC 2221Z 279DEG 22KT 3630 8670
$$
FORECASTER:131 follow-up statement
097
WWUS54 KOHX 032237
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT SAT NOV 3 2012
TNC037-165-189-032245-
/O.CON.KOHX.SV.W.0372.000000T0000Z-121103T2245Z/
SUMNER TN-WILSON TN-DAVIDSON TN-
537 PM CDT SAT NOV 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
DAVIDSON...NORTHWESTERN WILSON AND SOUTHERN SUMNER COUNTIES UNTIL 545
PM CDT...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GALLATIN TO HENDERSONVILLE...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNT JULIET AND BELINDA CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3624 8675 3634 8663 3639 8650 3644 8634
3614 8637
TIME...MOT...LOC 2237Z 279DEG 22KT 3638 8637 3626 8657
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 1:27 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 3, 1:27 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 127 PM CDT SAT NOV 3 2012 .DISCUSSION... SURFACE LOW CENTERED OVER BOOTHEEL OF MISSOURI AT 18Z WILL WORK EASTWARD DURING THE AFTERNOON AND CROSS TENNESSEE FROM WEST TO EAST TONIGHT. MUCH WARMER AIR WILL PULL NORTHWARD INTO CENTRAL KY AHEAD OF THE LOW WITH TEMPS NEAR 80 ALONG THE ALABAMA BORDER BY 21Z THIS AFTERNOON. CU LINE FORMING AT EARLY AFTERNOON FROM CAIRO ILLINOIS DOWN THROUGH BOOTHEEL OF MISSOURI INTO CENTRAL ARKANSAS. EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ALONG THIS LINE AS SURFACE LOW TRACKS EASTWARD CLOSE TO THE TENNESSEE/KENTUCKY BORDER WITH A NARROW BAND OF CONVECTION FROM LOW CENTER SOUTHWESTWARD AS IT PROGRESSES. EXPECT THIS ACTIVITY TO ENTER WESTERN AREAS OF MIDDLE TENNESSEE AROUND 21Z TO 22Z AND THEN WORK EASTWARD INTO THE NASHVILLE AREA AROUND 23Z AND ONTO THE PLATEAU BY 01Z TO 02Z. SOME UNCERTAINITY EXISTS IN TIMING SINCE SHOWERS HAVE YET TO FORM. LOOKS LIKE THERE WILL BE ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS LATE AFTERNOON AND INTO THE EARLY EVENING. SURFACE LOW SHIFTS INTO THE CAROLINAS AFTER MIDNIGHT ENDING THE CHANCE OF RAIN IN THE MID STATE. SUNDAY WILL BE DRY WITH HIGHS IN THE 50S. UPPER TROUGH WILL DOMINATE THE PATTERN OVER THE EASTERN US UNTIL ABOUT THURSDAY OF NEXT WEEK. THIS MEANS TEMPS WILL AVERAGE BELOW NORMAL DURING THAT PERIOD. ON MONDAY A SHORT WAVE DIVES SOUTHEAST FROM THE HIGH PLAINS CARVING OUT THE UPPER TROUGH EVEN DEEPER WHILE BRINGING A CHANCE FOR SHOWERS MONDAY AFTERNOON TO WESTERN MIDDLE TENNESSEE AND TO ALL OF THE MID STATE MONDAY NIGHT AS THE SHORT WAVE SWINGS ACROSS THE TENNESSEE VALLEY. I THINK QPF AMOUNTS ON AVERAGE WILL BE LIGHT ON THE ORDER OF < 0.05 INCH WITH THIS SYSTEM. A FEW SHOWERS COULD LINGER EASTERN AREAS/PLATEAU FIRST HALF OF TUESDAY. ON THURSDAY A PATTERN CHANGE TAKES PLACE AS A BROAD UPPER RIDGE BUILDS ACROSS CENTRAL US INCLUDING THE OHIO AND TENNESSEE VALLEYS. THIS WILL MEAN WARMER TEMPS FOR THE MID STATE LATTER PART OF NEXT WEEK AND INTO THE WEEKEND. ON THE HORIZON THERE IS A DEEP UPPER TROUGH OUT WEST IN THE COMPUTER MODELS AT 180 HOURS THAT COULD BRING A ROUND OF RAIN TO THE MID STATE AS IT PULLS EAST. AS FOR TEMPS I STAYED CLOSE TO MOS WITH ONLY A FEW TWEAKS. BOYD && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 45 57 35 57 / 40 05 0 10 CLARKSVILLE 38 55 33 54 / 40 05 05 20 CROSSVILLE 43 55 32 53 / 50 10 05 05 COLUMBIA 46 60 35 59 / 40 05 0 10 LAWRENCEBURG 46 62 35 60 / 40 10 0 10 WAVERLY 41 57 34 56 / 40 05 05 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Nov 3, 5:10 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CDT SAT NOV 3 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 510 AM CDT SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AL
In the hours before
Local storm report, Nov 3, 4:21 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SAT NOV 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 4 ENE GREENBRIER 36.45N 86.73W
11/03/2012 E0.70 INCH ROBERTSON TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1200079
JLMSpecial weather statement, Nov 3, 5:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT SAT NOV 3 2012
TNZ007>009-026>029-032230-
CHEATHAM-DAVIDSON-MACON-ROBERTSON-SUMNER-TROUSDALE-WILSON-
505 PM CDT SAT NOV 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...MACON...
ROBERTSON...SUMNER...TROUSDALE AND WILSON COUNTIES...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORMS...INCLUDING A STRONG THUNDERSTORM
NEAR WHITE HOUSE...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
PEOPLE IN EASTERN ROBERTSON...NORTHEASTERN CHEATHAM...NORTHERN
DAVIDSON...NORTHERN WILSON...SUMNER...TROUSDALE AND WESTERN MACON
COUNTIES...INCLUDING THE CITIES OF MILLERSVILLE...WHITE HOUSE AND
GALLATIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN. LARGE HAIL AND GUSTY WINDS MAY DEVELOP.
LAT...LON 3665 8657 3664 8657 3665 8655 3663 8600
3617 8620 3630 8700 3665 8678
13Special weather statement, Nov 3, 5:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT SAT NOV 3 2012
TNZ022-024>028-056>060-062-032315-
BENTON-CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HUMPHREYS-LEWIS-MAURY-PERRY-
RUTHERFORD-WILLIAMSON-WILSON-
514 PM CDT SAT NOV 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DAVIDSON...
DICKSON...HICKMAN...HUMPHREYS...LEWIS...MAURY...PERRY...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHLAND CITY TO 15
MILES SOUTH OF WAVERLY...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS. THE STORMS WILL REACH DOWNTOWN NASHVILLE AROUND 530 PM. THE
STORMS WILL AFFECT MUCH OF THE NASHVILLE METRO AREA THROUGH 630 PM.
LAT...LON 3576 8799 3581 8798 3581 8802 3583 8803
3633 8714 3625 8663 3624 8661 3618 8617
3553 8709 3562 8804 3566 8802 3572 8804
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 44 min |
| Nov 3, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 36 min |
| Nov 3, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Cheatham, Dickson, Hickman, Houston, Humphreys and 1 more | 47 min |
| Nov 3, 5:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 25 min |
| Nov 3, 5:14 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Perry and 2 more | 61 min |
| Nov 3, 5:45 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.